It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2003, 03:49 PM   #1
Junior Member
 
Join Date: Sep 2003
Location: lexington, ky united states
Posts: 13
whatcanido HB User
Question has this happened to anyone else?

I have a question and hopefully someone can answer. I was diagnosed in 2000 with hypo and began synthroid. I currently am not taking it anymore. My doc seems to think I need to go back on it because of symptoms but all my levels are coming back normal and the ultrasound was normal also. The doc wants to do an uptake (I have no idea what this is). Could someone tell me what this entails and I am beginning to wonder if I really ever had hypo!!! Thanks for any info!!!! I have learned so much from this board... Kudos to all of you!!!

 
Sponsors Lightbulb
   
Old 09-17-2003, 06:10 PM   #2
Senior Member
 
Join Date: Aug 2003
Location: Dudley,N.C.
Posts: 111
ANNETTE H HB User
Lightbulb

I have been on Synthroid for 26years and plan to be on it,or some other, for the rest of my life. I don't stop it for any reason! The radioactive iodine uptake test determines how hungry the thyroid is for iodine.This is done more for Hyper-T.This is not done for Hypo-T, blood test are required. This info is from"The Thyroid Sourcebook" by Rosenthal.I don't see how anyone could have the symptoms of Hypo-T and not know what it is http://www.healthboards.com/ubb/hammer.gifWell,other than the doctors,that is! http://www.healthboards.com/ubb/heart.gif

 
Sponsors Lightbulb
   
Old 09-17-2003, 06:19 PM   #3
Senior Member
 
Join Date: Aug 2003
Location: athens greece
Posts: 123
DeadPaladin HB User
Post

The uptake you are talking about is RAIU(Radioiodine uptake)
Here is a very simple explanation of what RAIU is:
They give you radioactive iodine so that it 's collected to your thyroid and after a few hours they take a picture of your thyroid.
On this picture they can see the concentration of the iodine on the different areas of your thyroid and thus make a diagnosis of a thyroid dissorder.

As for your doc the symptoms etc...
what exactly are your symptoms ??
Do they have changed from the original ones you had 2 years ago??
And of course ....blood tests ...it's impossible for anyone to give you any advice or write some thoughts without the numbers of your blood tests..
GET the numbers ..post them so that somebody can say his opinion on your matter.
And i dont get this thing ...of docs not saying to patients the numbers of the blood tests...it's unbelievable...i hope you get the numbers and post them.

Oh and if i were you i would ask a second opinion from a doc who would talk with me more time and would have the time to explain and answer to me any question that i would have.


------------------
That which does not kill us makes us stronger.
__________________
That which does not kill us makes us stronger.

 
Old 09-17-2003, 06:26 PM   #4
Member
 
Join Date: Aug 2003
Location: Mt. Pleasant, NC, USA
Posts: 90
poizngypsy HB User
Post

I had this test back in 1994 I think. my report says "radionuclide thyroid scan and uptake". If I remember correctly, I had to take a pill...the iodine..and come back to the hospital the next day and this xray type machine was pointed at my neck while I had to sit with my head back and remain very still while it scanned my thyroid glad. Basically, my report stated that there was "abnormally low uptake of less than 1%...expected normal range 10-30%. Imaging demonstrates no visible uptake of radiopharmaceutical by the thyroid gland. Ultrasound demonstrates that the gland is small. Findings suggest acute superimposed on chronic thyroiditis." I've been on thyroid medicine ever since for hypo. The test was painless.

 
Old 09-18-2003, 12:56 PM   #5
Senior Member
 
Join Date: Apr 2003
Location: IN
Posts: 124
confusedbody HB User
Post

I wish I had a doc like yours! I have so many symptoms, but normal blood tests(I've confirmed the values as such). I can't get my doc to put me back on Synthroid. I have been off meds (doc's orders due to lab values) for 3 years now. I had success w/ Synthroid for 6 yrs. Why don't you want the meds? The crap I've been feeling for the past few years is so much worse than having to take a little pill a day.

 
Old 09-18-2003, 07:19 PM   #6
Junior Member
 
Join Date: Sep 2003
Location: lexington, ky united states
Posts: 13
whatcanido HB User
Post

You know I am beginning to wonder if I ever really had hypo. The doc did put me back on Synthroid 100 mcg and when my tests came back fine he took me off of it. The thryoid ultrasound came back fine also. I, too felt better on the med but now he won't put me back on it until we found out what is going on. He is currently on vacation so I can't post my levels because no one is in the office. He wants to schedule an uptake as soon as he gets back. I feel like I am going crazy!!! I can't get enough sleep and don't have energy to do a thing. Hopefully we can all get everything lined out and feel better soon!!!

 
Old 09-18-2003, 07:41 PM   #7
Senior Member
 
Join Date: Aug 2003
Location: athens greece
Posts: 123
DeadPaladin HB User
Post

I think i said my opinion before on your matter...change doc m8
Your doc will have you take a RAIU without even say to you your blood levels or discuss your prob with you.
Docs who do not speak with their patients and they just give orders/tests/medication are not worth your money or your time.
Docs have to speak and discuss with their patients all the time

------------------
That which does not kill us makes us stronger.
__________________
That which does not kill us makes us stronger.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Has this happened to anyone else?? annieconstance Birth Control 6 01-03-2008 05:05 PM
Has This Ever Happened To Anyone Else??? greenyelady Pain Management 12 11-11-2007 06:14 PM
Has this happened to anyone else? jmcummins3 Pregnancy 8 01-15-2007 09:15 AM
I'm back and GUESS WHAT...the unbelievable happened. ~Tyger~ Relationship Health 15 04-14-2006 06:40 PM
something weird happened to me last night... feel_bad_2_much Allergies 3 09-29-2005 11:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!